Send your news, photos and videos by texting bucksfreepress to 80360 or upload here
Man's liver 'couldn't cope with medication'
A MAN died because his body couldn't cope with the medication he'd been prescribed, an inquest heard.
Philip Harris was suffering from a number of health problems when he died at his home in Chiltern Heights, Little Chalfont, on June 15.
His post mortem showed he was suffering from abnormally high blood pressure in the arteries of the lungs, narrowing of the airways in the lungs and a reduced supply of blood to the heart.
These problems were caused by bronchopneumonia and cirrhosis of the liver, with the post mortem concluding these contributed to his death.
The inquest at Beaconsfield Coroner's Court heard 52-year-old Mr Harris had a "complex medical and psychiatric history" and he was taking the anti depressant Sertraline.
Traces of the drug were found during the post mortem but it was concluded this was because his body couldn't break it down, rather than from Mr Harris taking an overdose.
He was last seen alive by his flatmate Maurice Hagan the evening before his death, with his last words being a request for his friend to check on him in the morning.
Mr Hagan heard a bump from Mr Harris's room at 4am, but when he went to wake him at 7.30am he found he had died.
Mr Hagan said two days before his death Mr Harris had fallen off his bed and an ambulance was called for paramedics to assist him.
He said: "He was confused [after the fall]. I did say to him to get the doctor up to him the next morning. I offered to get a doctor out to him but he said 'No, I'll sort it myself'."
The inquest heard that although Mr Harris did contact his GP's surgery - expressing concerns with his mobility and that he was "fed up" - and request a home visit, there was no reply when a doctor called at his flat.
Coroner Richard Hulett said: "It could be the higher level of Sertraline is there because it's accumulated in his body because the liver's not expelling it.
"This makes me suspicious this wasn't a deliberate overdose, it's something that's accrued in his body because his liver wasn't clearing it out of his system."
Mr Hulett recorded a verdict of accidental death.
Comments are closed on this article.